MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. FORCEPS/IRRIGATION PLUG (ISOLATED TYPE); FORCEPS/ IRRIGATION PLUG

AIZU OLYMPUS CO., LTD. FORCEPS/IRRIGATION PLUG (ISOLATED TYPE); FORCEPS/ IRRIGATION PLUG
Model Number MAJ-891
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code Sepsis (2067)
Date of Event 06/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is related to the following linked patient identifiers: (b)(6).The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
It was reported that three patients presented with sepsis after procedures using a cysto-nephro videoscope with forceps/irrigation plug devices.No additional relevant clinical information was provided by the reporter.Olympus made multiple attempts to receive more information from the customer without success.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the results of the investigation.As part of the investigation, an olympus endoscopy support specialist requested an in-service visit to the facility; however, no response was received.Multiple follow-up attempts did not result in scheduling, as there was no response from the customer.Additionally, information was provided to the customer via letter regarding appropriate reprocessing instructions for the accessory and acceptable alternatives.The service history records for this product have been reviewed.There was no repair history for the actual product within the past 12 month that related to the reported event.Based on the results of the investigation, and since the device was not returned for evaluation, the definitive root cause of the reported issue could not be determined.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
No additional information received from the customer.

Brand Name
FORCEPS/IRRIGATION PLUG (ISOLATED TYPE)
Common Device Name
FORCEPS/ IRRIGATION PLUG
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA   965-8520
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key22464253
Report Number9610595-2025-13502
Device Sequence Number8560163
Product Code FGB
UDI-Device Identifier04953170063114
UDI-Public04953170063114
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K912120
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-891
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/10/2025
Supplement Date Received by Manufacturer10/15/2025
Initial Report FDA Received Date07/09/2025
Supplement Report FDA Received Date10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CYF-V2 VISERA CYSTO-NEPHRO VIDEOSCOPE.
Patient SexUnknown